Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 15, 2014, 4:21 PM EDT for Hardee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 15, 2014, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Hardee County, FL
The radar
The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS82 KTBW 152021 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 421 PM EDT TUE JUL 15 2014 FLZ056-057-061-152100- DESOTO-HARDEE-HIGHLANDS- 421 PM EDT TUE JUL 15 2014 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE...NORTHEASTERN DESOTO AND NORTHWESTERN HIGHLANDS COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS LOCATED NEAR LIMESTONE...OR 9 MILES SOUTHWEST OF WAUCHULA...MOVING EAST AT 10 MPH...WILL AFFECT ONA...LIMESTONE...WAUCHULA AND ZOLFO SPRINGS...UNTIL 500 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. && LAT...LON 2764 8137 2727 8137 2729 8196 2761 8196 TIME...MOT...LOC 2021Z 269DEG 10KT 2743 8184 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:48 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 15, 3:48 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
348 PM EDT TUE JUL 15 2014
.SHORT TERM (TONIGHT AND WEDNESDAY)...ANOMALOUSLY DEEP UPPER-LEVEL
TROUGH OVER THE EASTERN U.S. WILL ENHANCE OUR RAIN CHANCES FOR THE
NEXT COUPLE OF DAYS.
GLOBAL MODELS BRING AT LEAST TWO DISTINCT SHORT-WAVE TROUGHS
ACROSS OUR REGION BETWEEN NOW AND WEDNESDAY. THE FIRST IS
CURRENTLY MOVING ACROSS THE PANHANDLE OF FLORIDA AND WILL MOVE
ACROSS THE NATURE COAST THIS EVENING. THIS SHOULD RESULT IN
ADDITIONAL SHOWERS AND STORMS THROUGH THE REST OF THE AFTERNOON
AND EARLY EVENING FOLLOWED BY A BRIEF LULL AS THE SHORT-WAVE
PASSES BY. A STRONGER SHORT-WAVE WILL BE MOVING INTO NORTH FLORIDA
BY MIDNIGHT WITH LARGE-SCALE LIFT AHEAD OF IT. THIS SHOULD RENEW
CONVECTIVE ACTIVITY OVER THE NORTHEAST GULF SOMETIME AFTER
MIDNIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS MOVING
ONSHORE DURING THE EARLY MORNING HOURS. THIS FEATURE WILL BE
SHEARED NORTHEASTWARD AHEAD OF THE TROUGH AXIS...WITH THE OVERALL
MOVEMENT SLOWLY TOWARD THE SOUTH ON WEDNESDAY. HIGH-RESOLUTION
MODELS ARE PICKING UP ON THIS FEATURE WELL AND KEEP OUR REGION
WET THROUGH MOST OF THE DAY. WHILE THERE COULD BE BREAKS IN THE
CLOUDS AND SHOWERS AT TIMES...IT WOULD BE DIFFICULT TO PIN DOWN
ANY ONE PERIOD THAT MAY BE DRY. FOR NOW...I BROKE OUT WEDNESDAY
INTO TWO SECTIONS. 8 AM THROUGH 2 PM I HAVE THE BEST RAIN CHANCES
FROM LEVY COUNTY SOUTHWARD ACROSS THE NATURE COAST AND INTO THE
TAMPA BAY AREA. AFTER 2 PM THE BEST RAIN CHANCES WILL SHIFT SLOWLY
SOUTHWARD WITH THE SHORT-WAVE TROUGH...AND THERE MAY BE SOME
ENHANCEMENT OVER OUR SOUTHERN INTERIOR ZONES IF WE SEE ENOUGH
SUNSHINE FOR HEATING. OUR FAR NORTHERN ZONES MAY ACTUALLY CLEAR
OUT SOME BEHIND THE SHORT-WAVE...BUT EXPECT MAINLY CLOUDY SKIES
OTHERWISE.
DECIDED TO UNDERCUT MOS TEMPERATURES A BIT FOR WEDNESDAY BASED ON
THE EXPECTED CLOUD COVER AND PERIODS OF SHOWERS.
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...BUT SOME
COULD CONTAIN GUSTY WINDS. OVERALL LAPSE RATES WILL NOT BE ALL
THAT STEEP.
THE MAIN HAZARD FOR WEDNESDAY IS THE INCREASED RISK OF RIP
CURRENTS AS A LONG FETCH OF 15 TO 20 KNOT WESTERLY FLOW DEVELOPS
ACROSS THE NORTHERN GULF. WILL ISSUE A RIP CURRENT RISK STATEMENT
WITH THIS PACKAGE SINCE STRONG RIPS WILL LIKELY ALREADY BE
OCCURRING BY SUNRISE WEDNESDAY.
.MID TERM (PREVIOUS DISCUSSION WEDNESDAY NIGHT-THURSDAY)...
AN UPPER LOW TRACKS OUT OF SE ONTARIO INTO WESTERN QUEBEC SHIFTING A
LARGE SCALE TROUGH EASTWARD ALONG THE GULF COAST. THIS PUSHES A
FRONTAL BOUNDARY/ INITIALLY WEST TO EAST ON THE GULF COAST/ TO THE
SOUTH AND EAST...MOVING IT ACROSS FL THEN EAST OUT OVER THE ATLANTIC
WITH THE BOUNDARY WEAKENING AS IT DOES. THESE FEATURES WILL PROVIDE
ADEQUATE MOISTURE...MODEL PWAT VALUES RANGE FROM 1.8 TO 2 INCHES BUT
WITH SOME SLIGHT DRYING THU...FOR ISOLATED TO SCATTERED
THUNDERSTORMS. THE BOUNDARY ALONG WITH AN ATLANTIC SURFACE RIDGE
SOUTH OF THE STATE KEEPS SW TO WEST LOW LEVEL FLOW IN PLACE WITH
STORMS TRACKING FROM WEST TO EAST. HIGHS AROUND NORMAL WHILE THE
LOWS ARE SLIGHT ABOVE...THANKS TO FLOW OFF THE GULF AND SOME
INCREASED CLOUD COVER.
.LONG TERM (PREVIOUS DISCUSSION THURSDAY NIGHT-MONDAY)...
UPPER LEVEL TROUGHING CONTINUES ALONG THE GULF COAST...AS WEAK
RIDGING BUILDS ACROSS FL AND THE GULF...THROUGH THE WEEKEND THEN
SHIFTS TO THE EASTERN SEABOARD MON. AS THE UPPER RIDGE BUILDS THE
SURFACE RIDGE THROUGH THE BAHAMAS AND THE STRAITS BETWEEN THE KEYS
AND CUBA LIFTS NORTH...REACHING CENTRAL FL SAT AND NORTH FL BY
MON. THIS SHIFTS THE LOW LEVEL FROM FROM SW AND WEST TO
SOUTHEASTERLY... BUT WITH AFTERNOON SEA BREEZES PROVIDING ONSHORE
WINDS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY
WITH TEMPERATURES NEAR NORMAL.
&&
.AVIATION...
MAINLY VFR FOR AT THE NEXT 12 HOURS AS MOST OF THE HEAVIER SHOWERS
MOVE EAST OF OUR TERMINALS. LAL COULD SEE MVFR CONDITIONS IN
SHOWERS THIS AFTERNOON...THEN COASTAL TERMINALS COULD SEE BRIEF
MVFR/IFR CONDITIONS IN SHOWERS MOVING IN OFF THE GULF AFTER 09Z.
&&
.MARINE...
INCREASING WESTERLY FLOW ACROSS THE NORTHERN GULF MAY REQUIRE
HEADLINES FOR EXERCISE CAUTION ON WEDNESDAY. SCATTERED TO NUMEROUS
SHOWERS AND STORMS WILL CREATE LOCALLY ROUGH CONDITIONS FOR
MARINERS AT TIMES BETWEEN NOW AND THURSDAY...WITH IMPROVING
CONDITIONS AS HIGH PRESSURE BUILDS BACK IN FOR FRIDAY. THE WEEKEND
CURRENTLY LOOKS GOOD WITH HIGH PRESSURE IN PLACE PROVIDING LIGHT
WINDS AND SLIGHT SEAS.
&&
.FIRE WEATHER...
VERY WET FOR THE NEXT COUPLE OF DAYS WHICH COULD MAKE IT DIFFICULT
TO ACCOMPLISH PRESCRIBED BURNS. DRIER CONDITIONS SHOULD RETURN ON
FRIDAY AND CONTINUE THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 86 79 87 / 50 60 30 30
FMY 76 89 77 89 / 40 60 20 30
GIF 75 87 77 90 / 20 60 30 30
SRQ 77 86 79 88 / 50 60 30 30
BKV 74 87 74 88 / 60 60 30 30
SPG 78 85 82 88 / 50 60 30 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK FROM LATE TONIGHT THROUGH THURSDAY
EVENING FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...JILLSON
PREVIOUS MID TERM/LONG TERM...RUDE
MARINE...JILLSON
DECISION SUPPORT...MROCZKA/MCMICHAELHazardous weather outlook, Jul 15, 4:06 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 406 AM EDT TUE JUL 15 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-160815- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 406 AM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL CONTINUE ON THE GULF THROUGH SUNRISE... THEN SCATTERED STORMS FORM ON THE COAST DURING THE REST OF THE MORNING AND SPREAD INLAND IN THE AFTERNOON. ISOLATED TO SCATTERED WILL CONTINUE THROUGH OUT THE NIGHT. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
In the hours before
Special weather statement, Jul 15, 3:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT TUE JUL 15 2014
FLZ052-152000-
POLK-
309 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN POLK COUNTY...
AT 309 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR ROCKRIDGE...OR 14 MILES NORTH OF
LAKELAND...MOVING NORTHEAST AT 15 MPH...WILL AFFECT RURAL
NORTHWESTERN POLK COUNTY AND RURAL NORTHERN POLK COUNTY...UNTIL 400
PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2814 8196 2830 8205 2832 8200 2831 8199
2831 8196 2836 8194 2835 8187 2837 8185
2837 8179 2835 8178 2835 8171 2825 8165
TIME...MOT...LOC 1909Z 243DEG 11KT 2826 8191Special weather statement, Jul 15, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 421 PM EDT TUE JUL 15 2014 FLZ056-057-061-152100- DESOTO-HARDEE-HIGHLANDS- 421 PM EDT TUE JUL 15 2014 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE...NORTHEASTERN DESOTO AND NORTHWESTERN HIGHLANDS COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS LOCATED NEAR LIMESTONE...OR 9 MILES SOUTHWEST OF WAUCHULA...MOVING EAST AT 10 MPH...WILL AFFECT ONA...LIMESTONE...WAUCHULA AND ZOLFO SPRINGS...UNTIL 500 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. && LAT...LON 2764 8137 2727 8137 2729 8196 2761 8196 TIME...MOT...LOC 2021Z 269DEG 10KT 2743 8184
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:09 PM EDT | Special Weather Statement | TBW | Polk | 51 min |
| Jul 15, 4:11 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 52 hr |
| Jul 15, 5:12 PM EDT | Special Weather Statement | TBW | DeSoto, Highlands | 48 min |
| Jul 15, 5:50 PM EDT | Areal Flood Advisory | TBW | Highlands | 55 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.